Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Gastrointestinal Medicine
Volume 2014, Article ID 260743, 3 pages
http://dx.doi.org/10.1155/2014/260743
Case Report

Cephalexin Induced Cholestatic Jaundice

1Department of Internal Medicine, Monmouth Medical Center, Long Branch, NJ 07740, USA
2Section of Infectious Diseases, Monmouth Medical Center, Long Branch, NJ 07740, USA

Received 22 June 2014; Accepted 29 July 2014; Published 7 August 2014

Academic Editor: Matteo Neri

Copyright © 2014 Abhinav Agrawal et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. L. Brunton, B. Chabner, and B. Knollman, Goodman and Gilman's The Pharmacological Basis of Therapeutics, United States of America, McGraw-Hil, 12th edition, 2010.
  2. E. S. Björnsson, O. M. Bergmann, H. K. Björnsson, R. B. Kvaran, and S. Olafsson, “Incidence, presentation, and outcomes in patients with drug-induced liver injury in the general population of Iceland,” Gastroenterology, vol. 144, no. 7, pp. 1419–1425, 2013. View at Google Scholar
  3. J. H. Lewis and H. J. Zimmerman, “Drug- and chemical-induced cholestasis,” Clinics in Liver Disease, vol. 3, no. 3, pp. 433–464, 1999. View at Publisher · View at Google Scholar · View at Scopus
  4. J. Chen and J. Ahmad, “Cefdinir-induced hepatotoxicity: potential hazards of inappropriate antibiotic use,” Journal of General Internal Medicine, vol. 23, no. 11, pp. 1914–1916, 2008. View at Publisher · View at Google Scholar · View at Scopus
  5. P. T. Pacik, “Augmentation mammaplasty: postoperative cephalosporin-induced hepatitis,” Plastic and Reconstructive Surgery, vol. 119, no. 3, pp. 1136–1137, 2007. View at Publisher · View at Google Scholar · View at Scopus
  6. R. Ammann, K. Neftel, T. Hardmeier, and M. Reinhardt, “Cephalosporin-induced cholestatic jaundice,” The Lancet, vol. 320, no. 8293, pp. 336–337, 1982. View at Google Scholar · View at Scopus
  7. “Review: could Cephalexin cause Jaundice cholestatic?” 2014, http://www.ehealthme.com/ds/cephalexin/jaundice+cholestatic.
  8. S. M. Skoog, T. C. Smyrk, and J. A. Tajwalkar, “Cephalexin-induced cholestatic hepatitis,” Journal of Clinical Gastroenterology, vol. 38, no. 9, article 833, 2004. View at Google Scholar · View at Scopus
  9. A. Singla, H. T. Hazem, and G. M. Hammoud, “Uncommon cause of acute drug-induced liver injury following mammoplasty,” Gastroenterology Research, vol. 3, no. 4, pp. 171–172, 2010. View at Google Scholar
  10. M. I. Lucena, R. Camargo, R. J. Andrade, C. J. Perez-Sanchez, and F. Sanchez De La Cuesta, “Comparison of two clinical scales for causality assessment in hepatotoxicity,” Hepatology, vol. 33, no. 1, pp. 123–130, 2001. View at Publisher · View at Google Scholar · View at Scopus
  11. M. S. Padda, M. Sanchez, A. J. Akhtar, and J. L. Boyer, “Drug-induced cholestasis,” Hepatology, vol. 53, no. 4, pp. 1377–1387, 2011. View at Publisher · View at Google Scholar · View at Scopus
  12. T. Saadi, M. Waterman, H. Yassin, and Y. Baruch, “Metformin-induced mixed hepatocellular and cholestatic hepatic injury: case report and literature review,” International Journal of General Medicine, vol. 6, pp. 703–706, 2013. View at Publisher · View at Google Scholar · View at Scopus
  13. D. J. Desilets, A. F. Shorr, K. A. Moran, and K. C. Holtzmuller, “Cholestatic jaundice associated with the use of metformin,” The American Journal of Gastroenterology, vol. 96, no. 7, pp. 2257–2258, 2001. View at Publisher · View at Google Scholar · View at Scopus
  14. E. Kutoh, “Possible metformin-induced hepatotoxicity,” The American Journal Geriatric Pharmacotherapy, vol. 3, no. 4, pp. 270–273, 2005. View at Publisher · View at Google Scholar · View at Scopus